Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 19, NWS Cleveland, OH

February 22, 2018Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Feb 22, 2018, 6:41 PM EST for Marion County, Ohio. It took effect at Feb 23, 2018, 7:00 PM EST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Feb 22, 2018, 6:41 PM EST (23:41 UTC)
In effect from
Feb 23, 2018, 7:00 PM EST
Expired
Feb 27, 2018, 7:00 AM EST
In force
4 days
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.95 ft at Feb 25, 2018, 6:00 PM EST.

actionminormoderatemajor51002/2202/2302/2402/2502/2602/2702/28
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

727 
WGUS41 KCLE 222341
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
641 PM EST Thu Feb 22 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following river in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-230741-
/O.NEW.KCLE.FL.W.0019.180224T0000Z-180227T1200Z/
/LARO1.1.ER.180224T0000Z.180224T0600Z.180227T0600Z.NO/
641 PM EST Thu Feb 22 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Scioto River Near Larue
* from Friday evening to Tuesday morning.
* At 6 PM the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday evening and rise to 
  near 11.2 feet by early Saturday morning. The river will fall below
  flood stage by early Tuesday morning.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
3 follow-up statements
250 
WGUS81 KCLE 230336
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1036 PM EST Thu Feb 22 2018

...The flood warning continues for the following river in Ohio...

  Scioto River Near Larue and Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-231136-
/O.CON.KCLE.FL.W.0019.180224T0000Z-180227T1200Z/
/LARO1.1.ER.180224T0000Z.180224T0600Z.180227T0600Z.NO/
1036 PM EST Thu Feb 22 2018

The flood warning continues for 
  the Scioto River Near Larue
* from through Friday...or until the warning is cancelled.
* At 10:00 PM Thursday the stage was 11.0 feet. 
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...Rise just above flood stage to near 11.2 feet
  overnight.  Additional rainfall can cause the river to
  rise further and remain above the flood stage through Sunday.
* At 12.0 feet...Flooding occurs in lowland areas south of the 
  Village of La Rue. Route 37, North High Street, and parts of Vine 
  Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC101-231136-
/O.CON.KCLE.FL.W.0018.000000T0000Z-000000T0000Z/
/PRGO1.1.ER.180222T1206Z.180226T0000Z.000000T0000Z.NO/
1036 PM EST Thu Feb 22 2018

The flood warning continues for 
  the Scioto River Near Prospect
* until further notice...or until the warning is cancelled.
* At 10:00 PM Thursday the stage was 9.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet. Additional rainfall can cause the
  river to rise and remain above flood stage through Sunday.
* At 12.0 feet...Highway 203 inaccessible north of Prospect. Elm and 
  West River Road are flooded. Prospect and Upper Sandusky Roads are 
  also flooded.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
194 
WGUS81 KCLE 231041
FLSCLE
Flood Statement
National Weather Service Cleveland OH
541 AM EST Fri Feb 23 2018

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue
  Scioto River Near Prospect
  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-231841-
/O.CON.KCLE.FL.W.0019.180223T1034Z-180227T0936Z/
/LARO1.1.ER.180223T0340Z.180226T0000Z.180227T0336Z.NO/
541 AM EST Fri Feb 23 2018

The flood warning continues for 
  the Scioto River Near Larue
* from early this morning to late Monday night...or until the warning
  is cancelled.
* At  5:00 AM Friday the stage was 11.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 12.8 feet by Sunday evening.
  The river will fall below flood stage Monday night.
* At 13.0 feet...River at bankfull in the Village of La Rue. 
  Floodwaters will spread to east Vine Street.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC101-231840-
/O.CON.KCLE.FL.W.0018.000000T0000Z-000000T0000Z/
/PRGO1.1.ER.180222T1206Z.180227T1800Z.000000T0000Z.NO/
541 AM EST Fri Feb 23 2018

The flood warning continues for 
  the Scioto River Near Prospect
* until further notice...or until the warning is cancelled.
* At  5:00 AM Friday the stage was 9.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will slowly rise to around 12.6 feet by early 
  Monday then begin to fall.
* At 13.5 feet...Flooding occurs along several streets north of 
  Market Street including North Elm Street, Northeast Street, Sellers
  Street, and Mulberry Street. Extensive crop flooding. Highway 203 
  is covered with flood waters for 2 miles.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$

OHC075-169-231840-
/O.CON.KCLE.FL.W.0005.000000T0000Z-000000T0000Z/
/KILO1.2.ER.180216T0732Z.180226T0000Z.000000T0000Z.NO/
541 AM EST Fri Feb 23 2018

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until further notice...or until the warning is cancelled.
* At  5:00 AM Friday the stage was 15.8 feet. 
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will slowly rise to around 17.0 feet by 
  late Sunday then begin to fall.
* At 18.0 feet...Several homes threatened in the town of Killbuck. 
  North Main, Jefferson, and Waters Streets inundated. Northern and 
  southern portions of town threatened. Many local and county roads 
  flooded including State Route 16 and 60 north, and County Road 621.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
808 
WGUS81 KCLE 231842
FLSCLE
Flood Statement
National Weather Service Cleveland OH
142 PM EST Fri Feb 23 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-231912-
/O.CAN.KCLE.FL.W.0019.000000T0000Z-180227T0936Z/
/LARO1.1.ER.180223T0340Z.180223T0615Z.180223T1230Z.NO/
142 PM EST Fri Feb 23 2018

* At  1:00 PM Friday the stage was 10.6 feet. 
* No flooding is currently forecast. However additional rainfall
  this weekend could bring the river back into flood.
* Flood stage is 11.0 feet.
* At 13.0 feet...River at bankfull in the Village of La Rue. 
  Floodwaters will spread to east Vine Street.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
bm

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:33 PM EST, 8 minutes earlier.

Area forecast discussion, Feb 22, 6:33 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
633 PM EST Thu Feb 22 2018

.SYNOPSIS...
A series of weak low pressure systems will track northeast through
the region Friday through Sunday. These systems will swing a frontal
boundary north and south across the region through the weekend. The
strongest low tracking through the Great Lakes on Sunday will push a
cold front east through the area, with high pressure building east
across the region through the first half of next week.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
No significant changes for the 630 update. Added patchy dense
fog to the eastern Erie lakeshore counties.

Original discussion...
An active pattern will continue through Friday night as another
wave of low pressure tracks northeast along a frontal boundary
just south of the forecast area. Main changes to the forecast
are temperatures and timing of pops. Temperatures today have
been much warmer than previously forecasted, and MOS guidance
suggests that any diurnal cooling through the evening will cease
as warm air advection takes hold across the region and
temperatures become steady and slowly rise through daybreak
tomorrow. Low temps may be reached early in the overnight,
likely before 06Z. Temps should remain above freezing across the
area after 06Z, so the onset of any precip should be rain, and
the threat of previously forecasted freezing rain across NW OH
is limited to non-existent at this point.

Have delayed the onset of precip a couple of hours during the Friday
morning period, as majority of guidance has trended this way. Pops
should max out mid morning to mid day across the area, with a period
of cat pops for the entire area. The rain should move east out of
the area by 00Z, with mainly dry conditions across the area
overnight Friday into early Saturday morning. The bulk of the
guidances is putting the heaviest swath of rainfall just south of
the forecast area, with the heaviest amounts in our forecast area
expected from roughly Marion to Youngstown, where amounts around
0.75" to 1" are possible. Have held off on a flood watch at this
point, with the greater threat later in the weekend. Currently
thinking this round of rainfall Friday night will only prolong
existing river flooding across the southern part of the forecast
area, with the bigger flood threat in the Saturday/Saturday night
time frame. Have raised highs a degree or two across the area, with
low to mid 50s across most of the area, with upper 50s to around 60
across the far southern fringe of the area.

Another low will track northeast into the area late Friday night
into early Saturday morning. Have slowed down pops with this period
as well, with likely pops holding off until closer to 12Z. Lows will
be in the mid 30s to low 40s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The short term begins Saturday with an upper trough just east
of the Rockies into the four corners and a negatively tilted
upper ridge across the upper Midwest. At the surface, high
pressure will be over the Great Lakes. Low pressure will be in
the southern Plains with low level flow out of the GLFMX into
the lower Ohio valley. This will be a very wet pattern for the
Ohio Valley in general and will need to monitor the expected
swath of heaviest rainfall Saturday into Sunday for potential
flood headlines. For now however will bring categorical pops
into the area from the ssw on Saturday continuing Saturday night
as the southern plains low moves to the western Great Lakes
dragging a warm front into the area followed by a cold front
late Saturday night and early Sunday. Drying moves in quickly
Sunday from the west as the storm system continues northeast
across the lakes into Ontario and high pressure builds in from
the south. Expect non-diurnal temp trends Saturday night into
Sunday morning with warm advection ahead of the system. Expect
falling temps Sunday...mainly west, as the cold front passes
although increasing sun will mute the fall during mid afternoon.
Highs saturday mid 40s to lower 50s, Monday 50s to near 60, and
Monday 45 to 50.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The models are holding firm for the Monday night through Tuesday
night period.  High pressure will linger over the region during that
time keeping skies no more than partly cloudy most of the time.
Yesterday it looked like we could see increasing precip chances on
Wednesday.  That is still the case although the progression of the
mean features is a little slower than yesterday.  Will go with small
chance pops during the day with higher pops Wednesday night through
Thursday.  The models are similar tracking a low across the lakes on
Thursday and Thursday night.  Some timing and track differences
persist but am confident enough in the practical weather to trend
pops up for the end of the period.   Temperatures will remain above
normal and most if not all of the precip during the period will be
in the form of rain.

&&

.AVIATION /00Z Friday THROUGH Tuesday/...
Expect widespread IFR/LIFR conditions to develop overnight with
warm front stalled just south of the forecast area. Rain will
move across the forecast area tomorrow as a low tracks across
the Central Great Lakes. Should be warm enough that all precip
is liquid.

OUTLOOK...Non-VFR will continue. Rain will move SE of forecast
area late tomorrow with another round of rain developing
Saturday.

&&

.MARINE...
No gales expected through Tuesday however Sunday winds will approach
30 knots from the southwest. For tonight expect northeast flow 10 to
15 knots turning southeast towards morning as high pressure over the
lakes moves east. Friday low pressure moves into the western lakes
turning southerly flow southwest around 15 knots. Friday night into
Saturday light flow will turn east Saturday as another high moves
across the lakes. Sunday deep low pressure crosses the western lakes
on its way to Ontario. Lake Erie winds will increase  to 20 to 25
knots late Saturday night from the south and then turn southwest
Sunday 25 to 30 knots.  Southwest winds diminish to  10 to 15 knots
by Monday morning as high pressure builds onto the lake from the
south. Light southwest flow will continue through Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...DJB/Greenawalt
SHORT TERM...TK
LONG TERM...Kubina
AVIATION...DJB/Riley
MARINE...TK
Hazardous weather outlook, Feb 22, 3:07 PM EST, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
307 PM EST Thu Feb 22 2018

OHZ003-006>014-017>023-027-028-089-PAZ001>003-232015-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Ashtabula Lakeshore-Northern Erie-Southern Erie-
307 PM EST Thu Feb 22 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rain is expected to spread across the area late tonight into Friday
and again Saturday into Sunday. There is the possibility that any
additional rainfall will runoff and affect the rivers and streams
across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ029>033-036>038-047-232015-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
307 PM EST Thu Feb 22 2018

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rain is expected to spread across the area late tonight into Friday
and again Saturday into Sunday. Rainfall amounts of 1.5 to 2 inches
are expected Friday through Sunday, with locally higher amounts
possible where heavier rainfall persists. Any additional rainfall
will runoff and affect the rivers and streams across the area, likely
prolonging and possibly worsening any flooding that is occurring.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-232015-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
307 PM EST Thu Feb 22 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 22, 5:52 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
552 PM EST Thu Feb 22 2018

OHZ009>014-019>023-028>033-036>038-047-089-PAZ001>003-230100-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
Including the cities of Sandusky, Lorain, Cleveland, Mentor,
Chardon, Jefferson, Norwalk, Medina, Akron, Ravenna, Warren,
Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion,
Mount Gilead, Millersburg, Mount Vernon, Ashtabula, Erie,
Edinboro, and Meadville
552 PM EST Thu Feb 22 2018

Areas of fog are expected this evening. Conditions will be highly
variable but some locations could see visibilities less than a
half mile at times. Conditions should slowly improve overnight.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:53 AM ESTRiver Flood WarningCLEMarion7 days

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.